Calendering analysis of a non-newtonian material

A. M. Siddiqui, M. Zahid, M. A. Rana, T. Haroon

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

In this investigation, the study of a non-Newtonian material when it is dragged through the narrow region between two corotating rolls is carried out. Theoretical analysis based on the lubrication approximation theory (LAT) shows that LAT is a good predictive tool for calendering, where the sheet thickness is very small compared with the roll size. By considering the influence of the material parameter, the dimensionless leave-off distance in the calendering process is determined. The leave-off distance is expressed in terms of eigenvalue problem. Quantities of engineering interest like the maximum pressure, the roll-separating force, the power transmitted to the fluid by rolls, and the normal stress effect are calculated. It is observed that the material parameter has great influence on detachment point, velocity, and pressure distribution, which are useful for the calendering process.

Original languageEnglish (US)
Title of host publicationAdvances in Applied Mathematics
EditorsAli R. Ansari
PublisherSpringer New York LLC
Pages179-196
Number of pages18
ISBN (Electronic)9783319069227
DOIs
StatePublished - Jan 1 2014
EventGulf International Conference on Applied Mathematics, GICAM 2013 - Kuwait, Kuwait
Duration: Nov 19 2013Nov 21 2013

Publication series

NameSpringer Proceedings in Mathematics and Statistics
Volume87
ISSN (Print)2194-1009
ISSN (Electronic)2194-1017

Other

OtherGulf International Conference on Applied Mathematics, GICAM 2013
CountryKuwait
CityKuwait
Period11/19/1311/21/13

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Calendering analysis of a non-newtonian material'. Together they form a unique fingerprint.

  • Cite this

    Siddiqui, A. M., Zahid, M., Rana, M. A., & Haroon, T. (2014). Calendering analysis of a non-newtonian material. In A. R. Ansari (Ed.), Advances in Applied Mathematics (pp. 179-196). (Springer Proceedings in Mathematics and Statistics; Vol. 87). Springer New York LLC. https://doi.org/10.1007/978-3-319-06923-4__17